Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Full metadata record
DC FieldValueLanguage
dc.contributor.authorZhang, Y.-
dc.contributor.authorRoughan, M.-
dc.contributor.authorLund, C.-
dc.contributor.authorDonoho, D.-
dc.identifier.citationIEEE ACM Transactions on Networking, 2005; 13(5):947-960-
dc.description© 2005 IEEE.-
dc.description.abstractTraffic matrices are required inputs for many IP network management tasks, such as capacity planning, traffic engineering, and network reliability analysis. However, it is difficult to measure these matrices directly in large operational IP networks, so there has been recent interest in inferring traffic matrices from link measurements and other more easily measured data. Typically, this inference problem is ill-posed, as it involves significantly more unknowns than data. Experience in many scientific and engineering fields has shown that it is essential to approach such ill-posed problems via "regularization". This paper presents a new approach to traffic matrix estimation using a regularization based on "entropy penalization". Our solution chooses the traffic matrix consistent with the measured data that is information-theoretically closest to a model in which source/destination pairs are stochastically independent. It applies to both point-to-point and point-to-multipoint traffic matrix estimation. We use fast algorithms based on modern convex optimization theory to solve for our traffic matrices. We evaluate our algorithm with real backbone traffic and routing data, and demonstrate that it is fast, accurate, robust, and flexible.-
dc.description.statementofresponsibilityYin Zhang, Member, Matthew Roughan, Carsten Lund, and David L. Donoho-
dc.publisherIEEE-Inst Electrical Electronics Engineers Inc-
dc.subjectFailure analysis-
dc.subjectinformation theory-
dc.subjectminimum mutual information-
dc.subjecttraffic engineering-
dc.subjecttraffic matrix estimation-
dc.titleEstimating point-to-point and point-to-multipoint traffic matrices: An information-theoretic approach-
dc.typeJournal article-
dc.identifier.orcidRoughan, M. [0000-0002-7882-7329]-
Appears in Collections:Applied Mathematics publications
Aurora harvest 6

Files in This Item:
File Description SizeFormat 
hdl_17848.pdf733.63 kBPublisher's PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.